Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 6, NWS Riverton, WY

February 14, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Feb 14, 2011, 9:39 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 9:39 PM MST (04:39 UTC)
Expired
Feb 15, 2011, 3:15 PM MST
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS75 KRIW 150439
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
939 PM MST MON FEB 14 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS
THROUGH TUESDAY EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH TUESDAY EVENING.

WYZ002-151445-
/O.NEW.KRIW.HW.W.0006.110215T0439Z-110216T0700Z/
ABSAROKA MOUNTAINS-
939 PM MST MON FEB 14 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT. 

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH
  WEDNESDAY EVENING.

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS
  AROUND 80 MPH ARE EXPECTED. A WIND GUST OF 76 MPH WAS RECORDED
  EARLIER TONIGHT ALONG CHIEF JOSEPH HIGHWAY.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY...
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-151445-
/O.NEW.KRIW.HW.W.0006.110215T0439Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
939 PM MST MON FEB 14 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TUESDAY NIGHT. 

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL AFFECT THE CODY
  FOOTHILLS AT TIMES...ESPECIALLY NEAR CLARK.

* WIND...WESTERLY AT 30 TO 40 MPH...WITH GUSTS OVER 60 MPH...WILL
  OCCASIONALLY MIX DOWN ACROSS PORTIONS OF THE CODY FOOTHILLS...ESPECIALLY
  NEAR CLARK. AROUND 9 PM MONDAY EVENING...AN OBSERVATION IN CLARK
  RECORDED A WIND GUST AROUND 80 MPH.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

21
6 follow-up statements
868 
WWUS75 KRIW 150923
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
223 AM MST TUE FEB 15 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THROUGH TUESDAY EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH TUESDAY EVENING.

WYZ002-151900-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-
223 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS
  AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY
  HAVE BEEN FREQUENTLY GUSTING BETWEEN 65 AND 75 MPH OVERNIGHT. 

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-151900-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
223 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY
  WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR
  CLARK.

* WIND...ANOTHER DAMAGING WIND EVENT WILL CONTINUE AROUND CLARK
  TODAY AND POSSIBLY INTO THIS EVENING. WEST WINDS OF 40 TO 60 MPH
  WITH GUSTS OF 80 TO 100 MPH CAN BE EXPECTED EARLY THIS MORNING.
  WINDS MAY DECREASE SOME DURING THE MORNING WITH ANOTHER BOUT OF
  STRONGER WINDS POSSIBLE THIS AFTERNOON. ELSEWHERE...WEST WINDS
  OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE THROUGH THIS
  EVENING.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE
  WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO
  VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO
  SECURE YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TEAM RIVERTON
475 
WWUS75 KRIW 150937
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MST TUE FEB 15 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THROUGH TUESDAY EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH TUESDAY EVENING.

WYZ002-151915-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-
237 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL 
  GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH 
  HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 65 AND 75 MPH 
  OVERNIGHT. 

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-151915-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
237 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY
  WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR
  CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AT 203 AM THIS
  MORNING. 

* WIND...ANOTHER DAMAGING WIND EVENT WILL CONTINUE AROUND CLARK 
  TODAY AND POSSIBLY INTO THIS EVENING. WEST WINDS OF 40 TO 60 
  MPH WITH GUSTS OF 80 TO 100 MPH CAN BE EXPECTED EARLY THIS 
  MORNING. WINDS MAY DECREASE SOME DURING THE MORNING WITH 
  ANOTHER BOUT OF STRONGER WINDS POSSIBLE THIS AFTERNOON. 
  ELSEWHERE...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  ARE POSSIBLE THROUGH THIS EVENING. 

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO 
  VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO 
  SECURE YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
542 
WWUS75 KRIW 151231
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
531 AM MST TUE FEB 15 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH THIS EVENING.

WYZ002-152000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-
531 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS
  AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY
  HAVE BEEN FREQUENTLY GUSTING BETWEEN 60 AND 70 MPH THIS MORNING
  WITH SUSTAINED WINDS OF 45 TO 55 MPH. 

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-152000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
531 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY
  WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR
  CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AROUND 2 AM
  THIS MORNING. WIND GUSTS HAVE DECREASED INTO THE 50 TO 60 MPH
  RANGE BUT WE EXPECT THESE WIND GUSTS TO INCREASE AGAIN BY LATE
  MORNING AND PEAK ONCE AGAIN THIS AFTERNOON.

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL BE
  POSSIBLE THROUGHOUT THE AREA TODAY AND INTO THIS EVENING. EVEN
  STRONGER WINDS ARE LIKELY AROUND CLARK. THE WINDS AROUND CLARK
  WILL INCREASE AGAIN LATER THIS MORNING INTO THE AFTERNOON HOURS
  WHEN WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 80 TO 90 MPH ARE
  EXPECTED.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO 
  VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO 
  SECURE YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TEAM RIVERTON
411 
WWUS75 KRIW 151335
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
635 AM MST TUE FEB 15 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH THIS EVENING.

WYZ002-152000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-
635 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL 
  GUSTS AROUND 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH 
  HIGHWAY HAVE BEEN FREQUENTLY GUSTING BETWEEN 60 AND 70 MPH 
  THIS MORNING WITH SUSTAINED WINDS OF 45 TO 55 MPH. 

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG 
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... 
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-152000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
635 AM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY
  WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR
  CLARK. CLARK REPORTED A PEAK WIND GUST OF 101 MPH AROUND 2 AM
  THIS MORNING. WIND GUSTS OF 60 TO 70 MPH WERE BLOWING AROUND
  CLARK THIS MORNING. WINDS ACROSS THE AREA ARE EXPECTED TO INCREASE
  AGAIN BY LATE THIS MORNING AND PEAK THIS AFTERNOON.

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL 
  BE POSSIBLE THROUGHOUT THE AREA TODAY AND INTO THIS EVENING. 
  EVEN STRONGER WINDS ARE LIKELY AROUND CLARK. THE WINDS AROUND 
  CLARK WILL INCREASE AGAIN LATER THIS MORNING INTO THE 
  AFTERNOON HOURS WHEN WEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 
  80 TO 90 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. 

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG 
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO 
  VEHICLES AND STRUCTURES. TAKE ANY NECESSARY PRECAUTIONS TO 
  SECURE YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TEAM RIVERTON
197 
WWUS75 KRIW 152043
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MST TUE FEB 15 2011

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE
FOR STRONG WINDS THROUGH THIS EVENING. ALTHOUGH WINDS HAVE SOMEWHAT
SUBSIDED THIS AFTERNOON...THEY WILL INCREASE ONCE AGAIN THIS
EVENING OVER THE HIGHER TERRAIN OF NORTHWEST WYOMING.

WYZ002-160445-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-
143 PM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG WESTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST WINDS BETWEEN 40 AND 60 MPH...WITH OCCASIONAL GUSTS
  UP TO 80 MPH ARE EXPECTED. WINDS ON THE CHIEF JOSEPH HIGHWAY
  HAVE BEEN GUSTING BETWEEN 55 AND 60 MPH THIS AFTERNOON. OTHER
  LOCATIONS JUST WEST AND NORTH OF THE HIGHWAY HAVE ALSO REPORTED
  VERY STRONG WIND GUSTS.

* IMPACTS...STRONG WINDS WILL RESULT IN DIFFICULT TRAVEL ALONG
  CHIEF JOSEPH HIGHWAY. VISIBILITIES WILL LIKELY BE REDUCED AGAIN
  BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-160445-
/O.CON.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
143 PM MST TUE FEB 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

* SUMMARY AND TIMING...STRONG AND POTENTIALLY DAMAGING WESTERLY
  WINDS WILL AFFECT THE CODY FOOTHILLS AT TIMES...ESPECIALLY NEAR
  CLARK FOR THE REST OF THIS AFTERNOON AND EVENING. WINDS ACROSS
  THE AREA ARE ONCE AGAIN EXPECTED TO INCREASE AGAIN BY THIS
  EVENING...ESPECIALLY WEST AND NORTHWEST OF CODY.

* WIND...WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BE
  POSSIBLE THROUGHOUT THE AREA FOR THE REST OF THIS AFTERNOON AND
  EVENING. WIND SPEEDS AT THE CODY AIRPORT HAVE INCREASED TO
  AROUND 40 MPH THIS AFTERNOON. STRONGER GUSTS ARE LIKELY
  OCCURRING THROUGH CANYONS OF THE CODY FOOTHILLS UP TO CLARK. 

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. THESE
  WINDS IN CLARK ARE STRONG ENOUGH AGAIN TO CAUSE DAMAGE TO
  VEHICLES AND STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ANY NECESSARY
PRECAUTIONS TO SECURE YOUR PROPERTY.

&&

$$
KPL
188 
WWUS75 KRIW 152215
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
315 PM MST TUE FEB 15 2011

...STRONG WINDS POSSIBLE OVER PORTIONS OF CENTRAL WYOMING
WEDNESDAY NIGHT...

.AN APPROACHING TROUGH WILL BRING THE POTENTIAL FOR STRONG WINDS
TO SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTY WEDNESDAY NIGHT.

WYZ002-003-152315-
/O.CAN.KRIW.HW.W.0006.000000T0000Z-110216T0700Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
315 PM MST TUE FEB 15 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

GUSTY WINDS ARE STILL LIKELY AROUND THE CLARK AREA BUT HIGH WINDS
ARE NO LONGER ANTICIPATED. THEREFORE THE HIGH WIND WARNING HAS
BEEN CANCELED.

$$

WYZ019-160615-
/O.NEW.KRIW.HW.A.0005.110217T0100Z-110217T1300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
315 PM MST TUE FEB 15 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT. 


* SUMMARY AND TIMING...STRONG SOUTHWEST WIND IS POSSIBLE WEDNESDAY
  NIGHT OVER SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE.

* IMPACTS...STRONG CROSS WINDS COULD MAKE TRAVEL DANGEROUS ON
  HIGHWAY 789 AND 287.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 14, 3:46 PM MST, 5 hours 53 minutes earlier.

Area forecast discussion, Feb 14, 3:46 PM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
346 PM MST MON FEB 14 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY

HIGH LEVEL CLOUDS FORMED ALONG THE LEE SIDE OF THE MOUNTAINS TODAY
HOLDING BACK THE SUNSHINE AND THUS IMPACTING THE HIGH TEMPS.
BREEZY TO WINDY AREAS HAVE OCCURRED TODAY WHICH HAS AIDED IN
WARMING SOME PLACES AGAIN TODAY. THE NEXT BATCH OF CLOUDS ARE
MOVING THROUGH THE REGION NOW AND WILL BE GONE BY 02Z AT THIS
POINT. PRECIP IS SPARSE UPSTREAM WITH THIS WEAKENING WEATHER
SYSTEM AS IT MOVES ACROSS IDAHO INTO MONTANA TONIGHT. THE
NORTHWEST MOUNTAINS MAY ONLY SEE SNOW AT THE HIGHEST PEAKS FROM
THIS SYSTEM TONIGHT. DRY ELSEWHERE WITH BREEZY TO WINDY AREAS
TONIGHT IN THE FAVORED AREAS OF THE SOUTH AND CENTRAL AS WELL AS
THE NORTHWEST IN THE ABSAROKA MOUNTAINS AND ADJACENT FOOTHILLS.
TUESDAY AND TUESDAY LOOK DRY FOR MOST PLACES WITH THE WIND
CONTINUING IN THE SAME PLACES. NW WY SEEMS TO BE THE ONLY PLACE
THAT COULD SEE ANY PRECIP AND THAT WOULD BE SCATTERED AT BEST AS
THE MODELS CONTINUE TO TREND DRIER EACH RUN. HAVE TRIMMED BACK
PRECIP CHANCE IN THE NW. ON WEDNESDAY THE TROUGH MOVES TOWARD
IDAHO WITH AN INCREASE IN MOISTURE AND A BETTER CHANCE OF PRECIP
IN THE AFTERNOON. THE PRESSURE GRADIENT INCREASES ON WEDNESDAY
WHICH WILL BRING MORE WIND INTO THE PICTURE FOR THE CENTRAL WIND
CORRIDOR. AT THIS POINT HIGH WIND WATCH MAY BE NEEDED WEDNESDAY LATE
MORNING THROUGH LATE EVENING. HAVE INCREASED THE WIND SPEEDS SOME
AND ADDED INFO TO THE HWO PRODUCT. EAST OF THE DIVIDE LOOKS DRY
WEDNESDAY. IT APPEARS THE TROUGH COMES THROUGH IN PIECES WEDNESDAY
NIGHT THROUGH THURSDAY WITH SNOW FOR THE MOUNTAINS AND THE WEST. A
CHANCE OF RAIN AND SNOW EAST OF THE DIVIDE EARLY ON...THEN CHANGING
TO ALL SNOW WITH THE COLDER AIR MOVING IN ON THURSDAY. BRISK WIND
FOR MANY LOCATIONS AS THE TROUGH AND COLD FRONT PASS THROUGH
THURSDAY. TEMPS TO REMAIN A CHALLENGE THROUGH THE PERIOD AS THE
SNOW COVERED BASIN INVERSIONS WILL TRY TO HOLD ON TUESDAY...THEN
MIX OUT ON WEDNESDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

COOL AND UNSETTLED WEATHER EXPECTED ACROSS WEST AND CENTRAL WYOMING
DURING THIS PERIOD. MEDIUM RANGE GLOBAL MODELS GENERALLY AGREE ON
KEEPING LONGWAVE TROUGH OVER THE WESTERN U.S. THROUGH THIS PERIOD
WITH SUBSTANTIAL SPREAD MAINLY INVOLVING POLAR VORTEX OVER NUNAVUT.
THIS SPREAD RESULTS IN SUBSTANTIAL DIFFERENCES IN THE SOUTHWARD
EXTENT OF ARCTIC AIR INTRUSIONS AND POSSIBLE TEMPERATURE SCENARIOS
FRIDAY AND SATURDAY. GFS SPLITS ENERGY DIVING SOUTH AROUND
BACKSIDE OF VORTEX IS THUS WEAKER WITH SOUTHWARD PUSH OF ARCTIC
AIR WHILE ECMWF KEEPS MUCH OF THIS ENERGY ROTATING AROUND
SOUTH SIDE OF VORTEX AND IS THUS MORE AGGRESSIVE PUSHING ARCTIC
AIRMASS BACK TO THE EAST SLOPE OF THE WYOMING DIVIDE SATURDAY.
FORECAST LEANS TO THE COLDER ECMWF SOLUTION SATURDAY WITH GRADUAL
MODIFICATION OF AIR MASS AFTERWARDS.

ON THURSDAY NIGHT AND FRIDAY...DRIER AIR MOVES INTO THE REGION AS
SHORTWAVE RIDGE BUILDS BETWEEN EXITING SHORTWAVE ACROSS THE PLAINS
AND UPSTREAM UPPER TROUGH ALONG THE SOUTH/CENTRAL CALIFORNIA
COAST.

SATURDAY AND SUNDAY...ARCTIC FRONT MAY SURGE SOUTH INTO CENTRAL
WYOMING SATURDAY WITH LIGHT UPSLOPE SNOW POSSIBLE BEHIND THE FRONT.
UPSTREAM UPPER TROUGH EXPECTED TO KICK ACROSS AREA SUNDAY WITH
CONTINUED COOL WEATHER WITH THE BEST CHANCES FOR SNOW SHOWERS ACROSS
THE SOUTHWEST.

MONDAY...SHORTWAVE DIVING OUT OF THE GULF OF ALASKA WILL KEEP
LONGWAVE TROUGH CARVED OUT ACROSS THE WESTERN U.S. FOR CONTINUED
COOL WEATHER WITH THE BEST CHANCES OF SNOWFALL SHIFTING TO THE
WESTERN MOUNTAINS.

&&

.AVIATION...

GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED IN THE USUAL SPOTS...
KU25...KCPR...KRKS AND KCOD...TONIGHT AND TUESDAY. A DISTURBANCE
WILL MOVE ACROSS THE AREA THIS EVENING AND ANOTHER AROUND MID
MORNING. MAINLY SOME LOWERING CLOUDS CAN EXPECTED WITH LOCAL MVFR
CIGS POSSIBLE IN THE FAR WEST VALLEYS...ESPECIALLY WITH THE MID
MORNING DISTURBANCE. COULD SEE SOME LIGHT SNOW IN THE MOUNTAINS.
CLOUDS LIFT OUT BY LATE MORNING WITH VFR CONDITIONS PREVAILING.

&&

.FIRE WEATHER...

DRY WEATHER FOR MOST PLACES TONIGHT WITH ONLY SCATTERED LIGHT SNOW
IN THE NORTHWEST MOUNTAINS WITH LITTLE ACCUMULATION. TUESDAY AND
TUESDAY NIGHT WILL BE DRY FOR MOST PLACES. SCATTERED LIGHT SNOW
MAY OCCUR IN THE NORTHWEST MOUNTAINS. BREEZY TO WINDY AREAS TONIGHT
THROUGH TUESDAY NIGHT IN THE FAVORED LOCATIONS. ON WEDNESDAY
MOISTURE IS TO INCREASE IN THE WEST WITH LIGHT SNOW DEVELOPING IN
THE AFTERNOON. THE WEATHER SYSTEM MOVES THROUGH WYOMING WEDNESDAY
NIGHT AND THURSDAY WITH MOUNTAIN SNOW AND A CHANCE OF RAIN AND SNOW
IN THE LOWER ELEVATIONS. IT WILL BE QUITE WINDY WEDNESDAY INTO
WEDNESDAY NIGHT IN THE CENTRAL WIND CORRIDOR.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...AEM
AVIATION...TWB
FIRE WEATHER...AR
Hazardous weather outlook, Feb 14, 2:14 PM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MST MON FEB 14 2011

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
214 PM MST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS OF 30 TO 35 MPH ALONG WITH LOCAL WIND GUSTS OF
55 MPH ARE LIKELY LATE TONIGHT ALONG THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS AS WELL AS IN THE COMMUNITY OF CLARK IN THE ADJACENT CODY
FOOTHILLS NORTH OF CODY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH ARE LIKELY
TUESDAY MORNING ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AS
WELL AS IN THE COMMUNITY OF CLARK IN THE ADJACENT CODY FOOTHILLS
NORTH OF CODY.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE ALSO
EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS SOUTHEAST
FREMONT AND NATRONA COUNTIES.

THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION IN WESTERN
WYOMING WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY WIND GUSTS OVER 40 MPH.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 14, 8:08 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
808 PM MST MON FEB 14 2011

WYZ002-003-150700-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
808 PM MST MON FEB 14 2011

THROUGH MIDNIGHT...STRONG WEST WINDS BETWEEN 30 AND 45 MPH...WITH
OCCASIONAL GUSTS 55 TO 70 MPH...WILL OCCUR OVER THE EASTERN SLOPES OF
THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY.  THE
STRONG WINDS...COULD AFFECT THE ADJACENT CODY FOOTHILLS AT TIMES
ESPECIALLY NEAR CLARK...BUT MOST LOCATIONS IN THE CODY FOOTHILLS WILL
EXPERIENCE WINDS BETWEEN 10 AND 25 MPH...WITH OCCASIONAL GUSTS TO 35
MPH. DRIVERS ALONG HIGHWAY 120 SHOULD BE PREPARED FOR SUDDEN STRONG
WIND GUSTS FROM THE WEST.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:15 PM MSTHigh Wind WatchRIWFremont, Natrona, Sweetwater13 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.